MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Model Number 198-32L
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that while a smiths medical endotracheal tube was in use with a patient, the device was noted to be leaking air from the bronchial cuff.The cuff was noted to be damaged.No patient injury resulted.
 
Additional Manufacturer Narrative
One portex® endobronchial tube was returned for analysis in used condition.Upon visual inspection of the returned sample; no discrepancies were found.A syringe was used to inflate the cuff of tube; leakage was observed coming from the small tear in the blue cuff.Relevant documents were reviewed and deemed adequate.Training records, leak testing procedure, and the production line were reviewed; no discrepancies noted.Leak testing was performed on 32 units from the production floor; no discrepancies or damage were detected.Instructions for use (ifu) were reviewed and noted the following: "cuff leaks that are detected immediately following tube placement are usually due to cuff nicks from teeth or instrumentation during intubation." based on the evidence, the complaint is confirmed.However, the root cause is unknown.It is stated that the most probable root cause is that the cuff become damaged after it left the shm facilities due to the product is 100% leak tested under water.

Brand Name
SMITHS MEDICAL PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9418746
Report Number3012307300-2019-07012
Device Sequence Number19260267
Product Code CBI
UDI-Device Identifier15019315058608
UDI-Public15019315058608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/08/2022
Device Model Number198-32L
Device Catalogue Number198-32L
Device Lot Number3792424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1